Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 341, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2007, 3:58 PM CDT for Rankin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 12, 2007, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 6 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 122101
SVRJAN
MSC121-122145-
/O.NEW.KJAN.SV.W.0341.070712T2058Z-070712T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 445 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE AFFECTING THE FLOWOOD...RESERVOIR...AND PELAHATCHIE AREAS...AND
WERE NEARLY STATIONARY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3242 9006 3228 9018 3220 9017 3217 8985
3242 8983
$$1 follow-up statement
000
WWUS54 KJAN 122122
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT THU JUL 12 2007
MSC121-122145-
/O.CON.KJAN.SV.W.0341.000000T0000Z-070712T2145Z/
RANKIN MS-
421 PM CDT THU JUL 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR RANKIN COUNTY...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THE CLUSTER OF STORMS WAS AFFECTING
THE AREA FROM BRANDON TO FLOWOOD AND RICHLAND. THE STORMS WERE NEARLY
STATIONARY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
TORRENTIAL RAIN MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND FLOOD
PRONE AREAS...ALONG WITH REDUCED VISIBILITIES.
LAT...LON 3242 9006 3228 9018 3220 9017 3217 8985
3242 8983
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:55 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 12, 2:55 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT THU JUL 12 2007 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT). LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS ...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND SOME SEVERE THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. ALSO A FEW ISOLATED SEVERE STORMS HAD FIRED ALONG THE SOUTH AS WELL. FOR THE SHORT TERM IT WILL BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH THURSDAY NIGHT. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. SINCE WERE IN THE MIDDLE OF SEVERE WEATHER WILL KEEP THE SHORT TERM DISCUSSION SHORT. TEMP WISE WENT CLOSE TO GUIDANCE AND MADE SLIGHT ADJUSTMENTS TO POPS FOR THE SHORT TERM. SO WENT WITH MOSTLY LIKELY POPS FOR FRIDAY AND FRIDAY NIGHT./17/ .LONG TERM... LATEST MODEL RUNS HAVE OFFERED NO BIG SURPRISES IN THE SATURDAY THROUGH NEXT WEDNESDAY TIME FRAME OVER THE REGION. MODEL INCONSISTENCIES AND DIFFERENCES GROW LARGE AFTER THAT POINT...ALTHOUGH THOSE UNCERTAINTIES DO NOT REALLY AFFECT CONFIDENCE IN WEATHER CONDITIONS IN THE ARKLAMISS THROUGH THE NEXT SEVEN DAYS. LOOKS LIKE A DECENT UPPER LEVEL WAVE WILL PROGRESS ACROSS THE LOWER MISSISSIPPI VALLEY SATURDAY...PROVIDING NUMEROUS SHOWERS AND THUNDERSTORMS. THERE IS A POSSIBILITY THAT MORNING CONVECTION COULD BE THE BIG SHOW AND ROB INSTABILITY FOR THE UPPER LEVEL SCENARIO TO MAKE USE OF LATER IN THE DAY...BUT IT WOULD TAKE A BIG THUNDERSTORM CLUSTER INDEED TO ENTIRELY REMOVE POTENTIAL FOR THE REST OF THE DAY. LATEST MAV GUIDANCE CAME UP A LITTLE WITH POPS AND I FOLLOWED GIVEN THE WEIGHT OF A JUICY AIRMASS AND STRONG FORCING. WILL CONTINUE TO MENTION SEVERE POSSIBLE IN THE HWO SINCE AROUND 30 KNOTS OF DEEP LAYER SHEAR SHOULD BE AROUND...GIVING INDIVIDUAL STORMS AND STORM CLUSTERS AN ENHANCED POTENTIAL TO PRODUCE NASTY WINDS. THE MAIN SHOW SHOULD BE OVER BY SATURDAY EVENING ALTHOUGH A RATHER STAGNANT RESIDUAL UPPER TROUGH AXIS LOOKS TO HANG UP JUST WEST OF THE LOWER MISSISSIPPI VALLEY. THE PRESENCE OF THIS LATTER FEATURE WILL HELP INSTIGATE AN ABOVE AVERAGE COVERAGE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS AT LEAST THROUGH MONDAY. THE RETROGRESSION OF THE TROUGH TO THE WEST (WHILE HIGH PRESSURE BUILDS BACK IN FROM THE EAST) WILL HELP GRADUALLY DRY THINGS OUT BY TUESDAY/WEDNESDAY. INCREASED LOWISH 00Z MEX GUIDANCE POPS FOR MONDAY THROUGH WEDNESDAY IN PRIMARILY WESTERN ZONES DUE TO ARGUMENTS FROM 12Z MEX GUIDANCE...ENSEMBLE AVERAGES...AND CONDITIONAL CLIMATOLOGY. STILL HAVE NOT GONE TOO HIGH (GENERALLY LESS THAN 40 POPS) AFTER SUNDAY SINCE LOWER LEVEL MOISTURE FLUX PARAMETERS DO NOT LOOK STELLAR AS GULF INFLOW WILL BE ORIGINATING UNDERNEATH SUBSIDENT HIGH PRESSURE. OTHERWISE...REST OF THE FORECAST LEFT BASICALLY UNCHANGED WITH TEMPERATURES EXPECTED TO BE NEAR CLIMATOLOGY (HIGHS LOW 90S/ LOWS AROUND 70) THROUGH THE NEXT SEVEN DAYS. PREVIOUS MEX ECHOES THIS NICELY ALTHOUGH SOME ENSEMBLE MEMBERS SUGGEST MORE POTENTIAL FOR HEAT AS WE GET INTO NEXT WEEK. THAT SCENARIO IS STILL PLAUSIBLE IF THE BERMUDA HIGH CAN BUILD WEST WITH VIGOR. ADDITIONALLY...00Z AND 12Z GFS ARE ALMOST COMPLETELY OUT OF PHASE BY THE END OF NEXT WEEK...THUS THE PRIOR MENTIONED UNCERTAINTY. INTERESTINGLY...BOTH SOLUTIONS DO NOT SEEM TO SUGGEST MUCH DIFFERENCE FROM CLIMATOLOGY FOR US. PREVIOUS LONG TERM DISCUSSION FOLLOWS: UPPER FLOW BECOMES W/SWLY BY THE WEEKEND IN ADVANCE OF A WAVE THAT DIGS ALONG THE SRN FRINGES OF THE UPPER TROUGH TO OUR NORTHEAST. THE AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES ABOVE 1.5 INCHES AND SURFACE DEWPOINTS IN THE 70S. THE REMNANTS OF THE SURFACE BOUNDARY BECOME MORE DIFFUSE BUT WEAK SURFACE CYCLONIC FLOW IS INDICATED ALONG SRN ZONES. DEEP LAYER SHEAR IS FORECAST TO INCREASE WITH AREAS OF 25-30 KTS AT SOME LOCATIONS BY 00Z SUNDAY. WILL MAINTAIN MENTION OF ISOLATED SEVERE STORMS IN THE HWO FOR SATURDAY. THE UPPER TROUGH HANGS BACK OVER TX SUNDAY BUT LOW LEVEL FORCING IS REDUCED ERN ZONES WHERE WEAK SURFACE RIDGING BEGINS TO EDGE WWD. CONVECTION BECOMES MORE DIURNAL AND SCATTERED IN NATURE BY THE BEGINNING OF THE WORK WEEK. LOW LEVEL SLY FLOW CONTINUES BUT UPPER RIDGING BEGINS TO BUILD FROM THE EAST. THE FORECAST AREA REMAINS ON THE WRN FRINGES OF DEVELOPING UPPER RIDGING MONDAY THROUGH WEDNESDAY. THE MODELS SLOW PROGRESSION OF THE TX LOW COMPARED TO PREVIOUS RUNS...DIGGING THE UPPER LOW INTO TX WHILE HIGH PRESSURE BUILDS OVER THE SOUTHEAST. LOWER LEVEL FLOW BECOMES MORE ANTICYCLONIC WITH TIME...RESULTING IN DECREASING POPS AND INCREASING AFTERNOON TEMPERATURES BY MID WEEK. /03/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jul 12, 2:47 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT THU JUL 12 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 247 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST ALONG A WEAK FRONTAL BOUNDARY DURING THE PERIOD. THIS COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE SEVERAL ROUNDS OF STRONG TO POSSIBLE SEVERE STORMS FOR THIS AFTERNOON INTO THIS EVENING AS WELL AS ON FRIDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY AN UPPER LEVEL WAVE OF ENERGY MOVING THROUGH THE ARKLAMISS BETWEEN FRIDAY NIGHT AND LATE SATURDAY IS EXPECTED TO BRING A FEW ROUNDS OF THUNDERSTORMS TO THE REGION. MODERATE LEVELS OF WIND SHEAR AND THE HIGH AVAILABILITY OF MOISTURE WILL GIVE INDIVIDUAL STORMS...AND STORM CLUSTERS...THE ABILITY TO PRODUCE DAMAGING WINDS AND TORRENTIAL RAINFALL. MINOR FLOODING AND PONDING OF WATER ISSUES ARE POSSIBLE DUE TO RECENT REGIONAL PRECIPITATION. THE POTENTIAL FOR ANY EXCESSIVE RAINFALL AMOUNTS APPEARS HIGHEST ACROSS NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. THE TIMING OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH LATE IN THE DAY SATURDAY IS DIFFICULT AT THIS POINT...SO PEOPLE WITH OUTDOOR PLANS OVER THIS PERIOD SHOULD PAY CLOSE ATTENTION TO LATER FORECASTS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17/50
In the hours before
Special weather statement, Jul 12, 12:58 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1258 PM CDT THU JUL 12 2007 MSZ019-034>037-121900- SUNFLOWER MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-ATTALA MS- 1258 PM CDT THU JUL 12 2007 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 5 MILES SOUTHEAST OF GREENVILLE TO 6 MILES NORTHWEST OF DURANT...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN UP OF ONE TO TWO INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SUNFLOWER...WASHINGTON...HOLMES...HUMPHREYS AND ATTALA COUNTIES...INCLUDING THE CITIES OF GREENVILLE AND DURANT...SHOULD MONITOR THESE STORMS CLOSELY. MRM
Local storm report, Jul 12, 3:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 NE FOREST 32.49N 89.62W
07/12/2007 SCOTT MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON EPHESUS ROAD.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Jul 12, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 31 min |
| Jul 12, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Jul 12, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 47 min |
| Jul 12, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 45 min |
| Jul 12, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 38 min |
| Jul 12, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Jul 12, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Marion | 41 min |
| Jul 12, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 52 min |
| Jul 12, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Jul 12, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 33 min |
| Jul 12, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 45 min |
| Jul 12, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Jul 12, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.